OSA's Digital Library

Journal of Optical Technology

Journal of Optical Technology

| SIMULTANEOUS RUSSIAN-ENGLISH PUBLICATION

  • Vol. 79, Iss. 9 — Sep. 1, 2012
  • pp: 550–556

Establishing the regularities and modelling the diffusion regime of random lasing in strongly scattering media

V. P. Yashchuk, M. V. Zhuravskyi, and O. A. Prygodiuk  »View Author Affiliations


Journal of Optical Technology, Vol. 79, Issue 9, pp. 550-556 (2012)
http://dx.doi.org/10.1364/JOT.79.000550


View Full Text Article

Acrobat PDF (496 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

This paper describes how the experimental dependences of the energy parameters and the random lasing (RL) spectrum in the diffusion regime depend on the pump intensity, the concentration and refractive index of the scattering particles, the thickness of the sample, and the reflection at its boundaries. An algorithm is proposed for calculating these RL characteristics in the diffusion regime of light propagation by the Monte Carlo method, and calculated dependences of these RL characteristics on the parameters of the medium are obtained that agree with the experiment. It is shown that, because of reflection from the sample boundaries, there is an optimum thickness of the sample for which the RL energy is maximal, and its spectrum is narrowest. The dynamics of the number of excited dye molecules and the photons that they emit in a sample are calculated, along with the RL spectrum as a function of time. The existence of three stages in the formation of RL is established: accumulation of excited molecules, formation of multimode radiation, and relaxation with persistent lasing in high-Q modes. It is shown that the dominant role in the formation of RL radiation is played by the highest-Q modes.

© 2012 OSA

History
Original Manuscript: May 3, 2012
Published: September 28, 2012

Citation
V. P. Yashchuk, M. V. Zhuravskyi, and O. A. Prygodiuk, "Establishing the regularities and modelling the diffusion regime of random lasing in strongly scattering media," J. Opt. Technol. 79, 550-556 (2012)
http://www.opticsinfobase.org/jot/abstract.cfm?URI=jot-79-9-550

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited